EconPapers    
Economics at your fingertips  
 

Single round vs. runoff elections under plurality rule: A theoretical analysis

Massimo Bordignon (), Tommaso Nannicini and Guido Tabellini

European Journal of Political Economy, 2017, vol. 49, issue C, 123-133

Abstract: We compare single round vs. runoff elections under plurality rule, allowing for partly endogenous party formation. With large and sufficiently polarized groups of moderate voters, under runoff elections, the number of political candidates is larger, but the influence of extremist voters on equilibrium policy and hence policy volatility is smaller, because the bargaining power of the political extremes is reduced compared to single round elections. These results are robust to several extentions.

Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (11)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0176268016302415
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:poleco:v:49:y:2017:i:c:p:123-133

DOI: 10.1016/j.ejpoleco.2017.02.001

Access Statistics for this article

European Journal of Political Economy is currently edited by J. De Haan, A. L. Hillman and H. W. Ursprung

More articles in European Journal of Political Economy from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-22
Handle: RePEc:eee:poleco:v:49:y:2017:i:c:p:123-133